| Model Number |
298330 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported that while using bd bbl¿ rapid urea broth false positive results were obtained by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "customer reports increased positivity that is discrepant with pathology biopsy results with use of media item 298330-bbl rapid urea broth.".
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 30-sep-2021.H.6.Investigation: material 298330 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into tubes.The tubes are manually capped and packaged into final shipping configurations.The batch history record review for batch 1098972 was satisfactory at time of release and no notifications were generated during manufacturing and inspection.Filling, torqueing, and packaging processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.The complaint history was reviewed, and no other complaints have been taken on this batch for performance.Retention samples from batch 1098972 (10 vials) were available for inspection.No contamination visual defects were observed in the retention samples.Retentions were performance tested per procedure.Performance testing of the retentions was satisfactory.No photos were received to assist with the investigation.Returns were received for investigation.A shipping box was received with two rapid urea kits.Both kits received were from batch 1098972 (carton numbers 196 and 195).Both kits had liquid damage possibly from loose caps.Carton 1996,was received and was a full carton of 10/10 vials.Three vials had loose caps and most of the media leaked onto the carton, the other seven vials were in good condition.Carton 195 from batch 1098972 had 5 vials in the carton.This carton also had liquid damage from loose caps.Two out of five vials the caps were loose and had little media left inside.The other three vials were received in good condition.For further investigation, the returns for batch 1098972 were performance tested per procedure with the retentions for batch 1098972 and retentions for batch 1072858.All performance testing was satisfactory per procedure for both batches.Bd will continue to trend complaints for performance and contamination.This complaint cannot be confirmed based on the performance of the returns and retentions.
Event or Problem Description